Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 41, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jul 7, 2011, 2:29 PM CDT for Clay County, Kansas. It took effect at Jul 8, 2011, 6:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2011, 2:29 PM CDT (19:29 UTC)
- In effect from
- Jul 8, 2011, 6:00 AM CDT
- Expired
- Jul 8, 2011, 10:44 AM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Clay County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River at Clay Center (CYCK1). The gauge peaked at 12.26 ft at Jul 8, 2011, 4:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
656 WGUS43 KTOP 071929 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 229 PM CDT THU JUL 7 2011 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC027-080329- /O.NEW.KTOP.FL.W.0041.110708T1050Z-110709T2018Z/ /CYCK1.1.ER.110708T1050Z.110708T1800Z.110709T0818Z.NO/ 229 PM CDT THU JUL 7 2011 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE REPUBLICAN RIVER AT CLAY CENTER. * FROM LATE TONIGHT TO SATURDAY AFTERNOON. * AT 1:30 PM THURSDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 16.8 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$
3 follow-up statements
634 WGUS83 KTOP 080147 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 847 PM CDT THU JUL 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC027-080947- /O.EXT.KTOP.FL.W.0041.110708T0952Z-110709T1825Z/ /CYCK1.1.ER.110708T0952Z.110708T1800Z.110709T0625Z.NO/ 847 PM CDT THU JUL 7 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * FROM LATE TONIGHT TO SATURDAY AFTERNOON. * AT 8:30 PM THURSDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 16.8 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$
919 WGUS83 KTOP 080918 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 418 AM CDT FRI JUL 8 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC027-081718- /O.EXT.KTOP.FL.W.0041.110708T1100Z-110709T1825Z/ /CYCK1.1.ER.110708T1100Z.110708T1800Z.110709T0625Z.NO/ 418 AM CDT FRI JUL 8 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * UNTIL SATURDAY AFTERNOON. * AT 3:30 AM FRIDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$
703 WGUS83 KTOP 081544 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1044 AM CDT FRI JUL 8 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC027-081614- /O.CAN.KTOP.FL.W.0041.000000T0000Z-110709T1825Z/ /CYCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1044 AM CDT FRI JUL 8 2011 THE FLOOD WARNING IS CANCELLED FOR THE REPUBLICAN RIVER AT CLAY CENTER. * AT 9:30 AM FRIDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.2 FEET THIS EVENING. * IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM HIGHWAY 24 TO MILFORD LAKE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jul 7, 12:32 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 7, 12:32 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1232 PM CDT THU JUL 7 2011 ...UPDATE TO AVIATION... .DISCUSSION... NUMEROUS SHOWERS AND THUNDERSTORMS ALONG WITH BELOW NORMAL TEMPERATURES TODAY FOLLOWED BY AN EXTENDED PERIOD OF HOT AND DRY WEATHER WITH HEAT INDEX VALUES RANGING FROM 100 TO 105 DEGREES THIS WEEKEND INTO EARLY NEXT WEEK ARE THE FORECAST HIGHLIGHTS. MCS CONTINUES TO TRACK EAST AND SOUTHEAST THROUGH CENTRAL INTO NORTHEAST KANSAS. MOISTURE TRANSPORT HAS INCREASED OVERNIGHT WITH THE PROFILER NETWORK SHOWING A GRADUAL INCREASE IN THE LOW LEVEL JET WITH INFLOW AT 30 TO 40 KNOTS. MODERATE TO HEAVY RAIN WILL OCCUR THIS MORNING WITH 50 DBZ ECHOES NOTED BELOW 16 KFT. WHILE LOCALLY HEAVY RAIN WILL BE POSSIBLE...THE POTENTIAL OF LOCALIZED FLOODING WILL REMAIN LOW WITH THE MCS MOVING NEAR 35 MPH AND 1 HOUR FLASH FLOOD GUIDANCE RANGING FROM NEAR AN INCH AND A QUARTER TO NEAR 3 INCHES OVER NORTHEAST KANSAS. EXPECT THE HEAVIEST QPF AXIS TO EXTEND NORTH AND SOUTH OF AN AREA FROM NEAR CLAY CENTER TO OTTAWA NEAR THETA E AXIS RESIDES. DUE TO THE RECENT DRY WEATHER...FLASH FLOOD GUIDANCE IS OVER 2 AND A HALF INCHES IN THIS AREA. THUNDERSTORMS ARE EXPECTED TO END FROM WEST TO EAST LATE THIS MORNING AND EARLY THIS AFTERNOON. HIGHS TODAY WILL BE BELOW NORMAL DUE TO REMNANT CLOUD COVER AND A MOIST GROUND WITH HIGHS IN THE LOW 80S. THE FOCUS OF THE FORECAST THEN TURNS TO AN EXTENDED PERIOD OF HOT AND DRY WEATHER WITH HEAT INDEX VALUES OVER 100 DEGREES. AN UPPER LEVEL RIDGE WILL BUILD EAST INTO THE CENTRAL PLAINS BEGINNING FRIDAY. A WARM AND HUMID AIRMASS WILL ADVECT INTO NORTHEAST KANSAS. HIGHS NEAR 90 ARE ANTICIPATED FRIDAY WITH HIGHS GENERALLY IN THE MID TO UPPER 90S OVER THE WEEKEND INTO EARLY NEXT WEEK. THESE TEMPERATURES ALONG WITH THE HUMIDITY WILL BRING HEAT STRESS IMPACTS WITH HEAT INDEX VALUES RANGING FROM 100 TO 105 OVER THE WEEKEND INTO EARLY NEXT WEEK. HEAT HEADLINES WILL LIKELY BE NEEDED DURING THESE TIME FRAMES. DRY WEATHER IS ALSO LIKELY DURING THIS TIME FRAME WITH STRONGER FORCING REMAINING NORTH AND WEST OF NORTHEAST KANSAS. FORECAST MODELS HINT AT THE UPPER RIDGE WEAKENING MID WEEK AND BUILDING INTO THE LOWER MISSISSIPPI VALLEY. ANGLE && .AVIATION... FOR 18Z TAFS...KEPT SCT MVFR CLOUDS AT TERMINALS FOR THE NEXT FEW HOURS BASED ON SATELLITE TRENDS AND OBSERVATIONS DEPICTING UPSTREAM OBS IN NEBRASKA SHOWING MVFR CATEGORY. INTRODUCED BR FRIDAY MORNING WITH MODELS IN AGREEMENT WITH SATURATED SURFACE CONDITIONS...WINDS NEAR CALM AND A DECENT INVERSION ABOVE THE SURFACE. FUTURE GUIDANCE MAY DROP CONDITIONS TO THE IFR CATEGORY BUT FOR NOW LEFT AT MVFR FOR THIS TIME PERIOD. BOWEN && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 7, 10:23 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1023 AM CDT THU JUL 7 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-081530- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1023 AM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON...MAINLY SOUTH AND EAST OF THE KANSAS TURNPIKE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES RANGING FROM NEAR 100 TO 105 DEGREES WILL BE POSSIBLE SATURDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 7, 8:37 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
837 AM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HEAVY RAIN 1 NE OSAGE CITY 38.64N 95.81W
07/07/2011 M1.50 INCH OSAGE KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jul 7, 8:44 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
844 AM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HEAVY RAIN 4 ESE AGENDA 39.68N 97.36W
07/07/2011 M1.10 INCH WASHINGTON KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jul 7, 8:45 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
845 AM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HEAVY RAIN 6 NE TALMAGE 39.09N 97.18W
07/07/2011 M1.84 INCH DICKINSON KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jul 7, 9:54 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HEAVY RAIN 3 S ROSSVILLE 39.09N 95.94W
07/07/2011 M1.20 INCH SHAWNEE KS TRAINED SPOTTER
&&
BYRNENearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.